Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Persisting fever and chills. High WBC count. Taking antibiotic for UTI. Normal transrectal ultrasound report. What else could be the reason?

actually my old brother ,39 years old, last two months back he had fever with chills.increased WBC count, & 25-30 pus cells in urine ,so our doctor suspected this as uti & treated him antibiotic tagnum 1gm bid for 5 days, Now agian he has mild fever,increased wbc count (0000),25-30 pus cells in urine.& now only we have done transrectal usg & thats normal. So please tell me the cause, I am working as a clinical perfusionist in cardiac surgery .
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Endocrinologist 's  Response
Hi Vinod,

A male having recurrent UTI is unusual. We need to rule out a few things

1. Have him checked up for diabetes
2. Have him checked for STDs
3. Get a USG KUB done as well, sometimes renal or bladder notes predispose to UTI and vice versa.

Have him checked up with a urologist as well at a later date. Like I said, a male having UTI is not usual.

Hope this helps
Dr. Om Lakhani, MD
Answered: Thu, 17 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor